Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Brownsville, TX

July 4, 2007Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jul 4, 2007, 4:50 PM CDT for Hidalgo County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2007, 4:50 PM CDT (21:50 UTC)
Expired
Jul 4, 2007, 5:15 PM CDT
In force
25 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 95 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2748 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2748 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 042150
SVRBRO
TXC215-042215-
/O.NEW.KBRO.SV.W.0049.070704T2150Z-070704T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
450 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...PHARR...MISSION...MCALLEN...
  EDINBURG...

* UNTIL 515 PM CDT

* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MISSION...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDINBURG BY 515 PM CDT...

LAT...LON 2617 9841 2610 9822 2637 9809 2644 9832

$$

PHILO
2 follow-up statements
000 
WWUS54 KBRO 042204
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
504 PM CDT WED JUL 4 2007

TXC215-042215-
/O.CON.KBRO.SV.W.0049.000000T0000Z-070704T2215Z/
HIDALGO TX-
504 PM CDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL HIDALGO COUNTY...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
MISSION...MOVING NORTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES WEST OF EDINBURG BY 515 PM CDT...

LAT...LON 2617 9841 2610 9822 2637 9809 2644 9832

$$

PHILO
000 
WWUS54 KBRO 042214
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
512 PM CDT WED JUL 4 2007

TXC215-042222-
/O.EXP.KBRO.SV.W.0049.000000T0000Z-070704T2215Z/
HIDALGO TX-
512 PM CDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HIDALGO COUNTY EXPIRES
AT 515 PM CDT...

SEVERE THUNDERSTORMS WITH HEAVY RAINS MOVED OVER MISSION AND MCALLEN 
DURING THE LAST HALF HOUR. NO REPORTS OF DAMAGE WERE RECEIVED BY THE 
NATIONAL WEATHER SERVICE IN BROWNSVILLE FROM LOCAL 
OFFICIALS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE 
ALLOWED TO EXPIRE AT 515 PM CDT.

LAT...LON 2617 9841 2610 9822 2637 9809 2644 9832

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:49 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 4, 1:49 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT WED JUL 4 2007

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO OCCUR OVER
THE SAME GENERAL AREAS MENTIONED IN THE PRIOR DISCUSSION. HOWEVER
NEW THUNDERSTORMS HAVE DEVELOPED JUST WEST OF OUR CWA AND ARE NOW
ENTERING ZAPATA COUNTY. WITH THE HEAVY RAIN POTENTIAL THE FLASH
FLOOD WILL CONTINUE UNTIL 0100 AM THURSDAY MORNING. THE COASTAL
THUNDERSTORMS HAVE EXTENDED FURTHER SOUTH AND CONTINUE TO MOVE
FROM SOUTH TO NORTH OVER THE COASTAL WATERS.

THE NEW 12Z MODEL GUIDANCE SHOWS A DISAGREEMENT BETWEEN THE NAM AND
THE GFS. THE GFS MODEL TRACKS THE TEXAS LOW TOWARD THE NORTH
NORTHEAST WHILE THE NAM TRACKS THE LOW NORTHWESTWARD. THE MOVEMENT
OF THE LOW FORECASTED BY THE GFS SOLUTION WOULD BRING A VORTEX MAX
CURRENTLY LOCATED WEST OF THE CWA OVER US FOR THIS EVENING. THE
SATELLITE AND RADAR IMAGE TRENDS SHOW SOME EVIDENCE THAT THIS VORTEX
COULD ENTER OUR CWA FROM THE WEST LATER ON THIS AFTERNOON AND MAY
PERSIST WELL INTO THE EVENING HOURS.

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED TO INCREASE AND PERSIST
THROUGHOUT DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY THROUGH
TONIGHT AND INTO THURSDAY MORNING. MVFR TO IFR CONDITIONS CAN BE
EXPECTED AS THESE THUNDERSTORMS MOVE THOUGH. OTHERWISE...VFR TO
OCCASIONAL MVFR CEILING ARE EXPECTED. LOW LEVEL TURBULENCE DUE 20
TO 35 KNOT LOW LEVEL SOUTHERLY WINDS WILL PRODUCE A MODERATE CHOP
ACROSS DEEP SOUTH TEXAS TODAY AND TONIGHT WHILE SURFACE WINDS
WILL REMAIN BETWEEN 10 AND 20 KNOTS.

&&

.MARINE...AT 1 PM BUOY20 INDICATED SOUTH TO SOUTHEAST WINDS AT
AROUND 15 KNOTS WITH SEAS AT 5 FEET WITH A 7 SECOND PERIOD. MAIN
MARINE CONCERN WILL AN INCREASE IN THUNDERSTORMS TODAY AND THIS
EVENING. THUNDERSTORMS ARE INCREASING AND SPREADING SOUTH TO NORTH
PARALLEL TO THE COAST. THE THUNDERSTORMS COUPLED WITH THE LOWER
LOWER PRESSURE OVER SOUTH CENTRAL TEXAS AND THE WESTERN EXTENT OF
UPPER HIGH PRESSURE WILL CONTINUE TO PRODUCE A TIGHT PRESSURE
GRADIENT OVER THE GULF. THIS GRADIENT IS EXPECTED TO PERSIST
THROUGH TONIGHT AND POSSIBLY INTO THURSDAY AS THE AREA OF LOWER AND
HIGHER PRESSURE SHOW LITTLE MOVEMENT. SMALL CRAFT EXERCISE CAUTION
WORDING WILL BE ADDED FOR THE NEAR SHORE WATERS AND CONTINUE FOR
FARTHER OFFSHORE AREAS WITH THE LAGUNA MADRE TO REMAIN SLIGHTLY
BELOW THESE HIGHER LEVELS. MARINE CONDITIONS ARE EXPECTED TO IMPROVE
BY FRIDAY AND OVER THE WEEKEND AS THE AREA OF LOWER PRESSURE
WEAKENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  79  91 /  60  50  30  20
BROWNSVILLE          77  91  78  93 /  60  50  30  20
HARLINGEN            76  91  76  94 /  60  50  30  20
MCALLEN              76  91  77  95 /  60  40  30  30
RIO GRANDE CITY      77  90  77  94 /  60  40  30  30
SOUTH PADRE ISLAND   80  86  80  88 /  60  50  30  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR TXZ248>257.

&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

53/59
Hazardous weather outlook, Jul 4, 4:42 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
442 AM CDT WED JUL 4 2007

TXZ248>257-050945-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
442 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL RESULTING IN LIFE THREATENING FLASH
FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL
OF DEEP SOUTH TEXAS THROUGH LATE TONIGHT. PLEASE REFER TO THE
LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH
TEXAS AT TIMES THROUGH FRIDAY. THE STRONGER STORMS MAY PRODUCE HEAVY
RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION
TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY.

54

In the hours before

Local storm report, Jul 4, 3:07 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
307 PM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     FLASH FLOOD      ZAPATA                  26.89N 99.26W
07/04/2007                   ZAPATA             TX   COUNTY OFFICIAL

            SOME STREET FLOODING INTO A FEW HOMES.

0302 PM     FLASH FLOOD      N ZAPATA                26.89N 99.26W
07/04/2007                   ZAPATA             TX   COUNTY OFFICIAL

            WATER OVER HIGHWAY 16 NORTH OF ZAPATA CITY 1 INCH DEEP.

0302 PM     FLASH FLOOD      15 WNW ZAPATA           26.98N 99.49W
07/04/2007                   XXX                XX   COUNTY OFFICIAL

            2 TO 3 INCHES OVER HIGHWAY 83 NORTHWEST OF ZAPATA BEYOND
            CITY OF SAN INGANICO.

&&

TABBOTT
Special weather statement, Jul 4, 3:43 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
343 PM CDT WED JUL 4 2007

TXZ251-254-256-042145-
INLAND WILLACY TX-COASTAL WILLACY TX-KENEDY TX-
343 PM CDT WED JUL 4 2007

...STRONG THUNDERSTORMS WITH HEAVY RAINS ARE MOVING OVER COASTAL
WILLACY AND KENEDY COUNTIES...

AN UPPER LEVEL LOW PRESSURE SYSTEM IS CENTERED OVER THE NORTHERN
PORTIONS OF THE RIO GRANDE VALLEY. STRONG THUNDERSTORMS WITH HEAVY
RAINS ARE MOVING OVER COASTAL WILLACY AND KENEDY
COUNTIES...INCLUDING PORTIONS OF HIGHWAY 77. THUNDERSTORM
DEVELOPMENT IS ALSO FORMING OVER STARR AND BROOKS COUNTIES...WITH
RAINFALL RATES OF ONE AND A HALF INCHES PER HOUR FROM THESE STORMS.
FLASH FLOODING OVER ALL OF THE RIO GRANDE VALLEY IS POSSIBLE...AND A
FLASH FLOOD WATCH IS IN EFFECT. MARINERS HAVE BEEN WARNED OF SEVERE
THUNDERSTORMS NOW MOVING OVER THE WILLACY AND KENEDY COUNTY PORTIONS
OF THE LAGUNA MADRE AND NEARSHORE WATERS. WIND GUSTS OF 35
KNOTS...ALONG WITH HEAVY RAINS...CAN BE EXPECTED WITH THESE STORMS.

REMEMBER...IF YOU APPROACH WATERS OF UNKNOWN DEPTH WHILE DRIVING
YOUR VEHICLE TONIGHT...TURN AROUND...DONT DROWN.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:06 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more23 hr
Jul 4, 8:47 AM CDTMarine Weather StatementBRO10 hr
Jul 4, 1:20 PM CDTFlash Flood WarningBROZapata85 min
Jul 4, 2:47 PM CDTFlash Flood WarningBROJim Hogg, Starr, Zapata58 min
Jul 4, 3:26 PM CDTSpecial Marine WarningBRO94 min
Jul 4, 3:47 PM CDTFlash Flood WarningBROBrooks, Hidalgo, Jim Hogg, Starr58 min
Jul 4, 3:52 PM CDTFlash Flood WarningBROKenedy53 min
Jul 4, 3:58 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy32 min
Jul 4, 4:40 PM CDTFlash Flood WarningBROHidalgo65 min
Jul 4, 4:44 PM CDTFlash Flood WarningBROKenedy61 min
Jul 4, 5:18 PM CDTFlash Flood WarningBROWillacy27 min
Jul 4, 5:46 PM CDTFlash Flood WarningBROHidalgo, Willacy59 min
Jul 4, 5:50 PM CDTFlash Flood WarningBROKenedy55 min
Jul 4, 6:32 PM CDTSpecial Marine WarningBRO88 min
Jul 4, 6:43 PM CDTFlash Flood WarningBROKenedy, Willacy62 min
Jul 4, 6:46 PM CDTFlash Flood WarningBROHidalgo59 min
Jul 4, 6:49 PM CDTFlash Flood WarningBROCameron56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.